Flash Flood, Livingston
- When
- May 10, 1:25 PM CST to 2:45 PM CST
- Where
- Livingston County, Burna
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.250, -88.370
Water was reported over roads in the Burna area.
Thunderstorms with very heavy rain developed in a moist and unstable atmosphere ahead of a cold front over central Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Thunderstorms with very heavy rain developed in a moist and unstable atmosphere ahead of a cold front over central Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 10, 12:12 PM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 112 PM CDT THU MAY 10 2007 .DISCUSSION... GEN RISK TSMS TODAY MAINLY OF DIURNAL NATURE...IN BETWEEN 2 ZONES OF BETTER LIFT/FORCING...ONE TO THE NW OVER CNTL MO...IN VCNTY WEAK FRONTAL BOUNDARY...THE OTHER TO THE SOUTH OVER NE AR/W TN...AHEAD OF VORT MAX. MESO-NAM MODELS THIS CONVECTION NICELY...DRIFTING THE VORT AIDED PCPN EWARD...AND PAINTING QPFS OF 1 TO 2 TENTHS OVER PENNYRILE OF WKY IN THE PROCESS. THE CONVECTION TO OUR NW STAYS IN THAT VICINITY UNTIL TONIGHT...WHEN THE AFOREMENTIONED VORT DRIFTS NORTH AROUND PERIPHERY OF H5 DOME...WHEN IT TOPS RIDGE AND INTERACTS WITH SAID BOUNDARY. THIS BOUNDARY THEN DRIFTS SLOWLY SOUTHWARD OVER TIME...THE MODELS MORE OR LESS AGREEING ON ITS DRIFT OVER PAH FA FRI-FRIDAY NIGHT...WITH IT DEPARTING TO THE SOUTH ON SATURDAY. AFTER THAT THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK LOOKS TO BE SLIGHTLY DRIER W/RH AND PLEASANTLY SEASONAL ON TEMPS. THAT SHOULD LAST AT LEAST UNTIL TUESDAY AS HIGH PRESSURE SLIDES SOUTH ALONG THE EAST COAST. THEN THE PATTERN SHIFTS TO MORE UNSETTLED...ALLOWING ANOTHER FROPA/CHC PCPN TUE-WED...MODELS DIFFERING SOMEWHAT ON SOLUTION. GFS DRIVES THE FRONT THRU ROBUSTLY TUE NIGHT...WHILE THE DGEX MORE SUBTLY DRIFTS IT THRU WED. WE TAKE A MID GROUND APPROACH AND LINGER A POP BUT SLOWLY WORK IT SOUTH W/FROPA BY WED...WHICH SHOULD LEAD TO FINISHING OUT THE REMAINDER OF THE WORK WEEK DRY. MAV/MET MOS BLEND WORKS NICELY W/PERSISTENCE STRATEGY AND COLLAB PIC NEAR TO MEDIUM RANGE. LONGER RANGE BLEND OF MEX MOS AND HPC NOS FITS COLLAB PIC BEST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 441 AM CDT THU MAY 10 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 441 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE QUAD STATE AREA TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. LARGE HAIL WILL BE THE MAIN THREAT. THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL DUE TO THE SLOW MOVEMENT. FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE MISSISSIPPI RIVER. PLEASE SEE THE LATEST FLOOD WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY AND WEDNESDAY. THERE IS A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS DURING THAT TIME. FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE MISSISSIPPI RIVER. PLEASE SEE THE LATEST FLOOD WARNING FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...REPORTS OF HEAVY RAINFALL...HAIL OR GUSTY WINDS WOULD BE APPRECIATED. PS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT THU MAY 10 2007 ILZ084>094-KYZ001>014-MOZ111-112-114-102100- ALEXANDER IL-BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY- CRITTENDEN KY-FULTON KY-GALLATIN IL-GRAVES KY-HARDIN IL-HICKMAN KY- JACKSON IL-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL- MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-POPE IL-PULASKI IL- SALINE IL-SCOTT MO-TRIGG KY-UNION IL-UNION KY-WILLIAMSON IL- 220 PM CDT THU MAY 10 2007 ...SCATTERED STRONG THUNDERSTORMS ACROSS WESTERN KENTUCKY AND SOUTHERN ILLINOIS... AT 220 PM...WEATHER SERVICE DOPPLER RADAR DETECTED TWO AREAS OF THUNDERSTORMS ACROSS WEST KENTUCKY AND SOUTHERN ILLINOIS. ONE AREA EXTENDED FROM JUST SOUTHEAST OF CARBONDALE ILLINOIS...TO NEAR SMITHLAND KENTUCKY. THE SECOND AREA WAS FROM THE MAYFIELD AREA TO JUST SOUTHWEST OF MURRAY. MOVEMENT OF THE ACTIVITY WAS SLOWLY EAST TO NORTHEAST AT 5 MPH THROUGH MID AFTERNOON...SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS WEST KENTUCKY AND SOUTHERN ILLINOIS...ESPECIALLY ALONG INTERSTATE 24 NEAR VIENNA...SOUTH TOWARD THE WESTERN END OF THE LAND BETWEEN THE LAKES AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PEA TO MARBLE SIZE HAIL. STORMS WILL ALSO BE CAPABLE OF VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. THE HEAVY RAIN COULD LEAD TO MINOR WATER PROBLEMS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT THU MAY 10 2007 ILZ084>094-KYZ001>014-MOZ111-112-114-102100- ALEXANDER IL-BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY- CRITTENDEN KY-FULTON KY-GALLATIN IL-GRAVES KY-HARDIN IL-HICKMAN KY- JACKSON IL-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL- MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-POPE IL-PULASKI IL- SALINE IL-SCOTT MO-TRIGG KY-UNION IL-UNION KY-WILLIAMSON IL- 220 PM CDT THU MAY 10 2007 ...SCATTERED STRONG THUNDERSTORMS ACROSS WESTERN KENTUCKY AND SOUTHERN ILLINOIS... AT 220 PM...WEATHER SERVICE DOPPLER RADAR DETECTED TWO AREAS OF THUNDERSTORMS ACROSS WEST KENTUCKY AND SOUTHERN ILLINOIS. ONE AREA EXTENDED FROM JUST SOUTHEAST OF CARBONDALE ILLINOIS...TO NEAR SMITHLAND KENTUCKY. THE SECOND AREA WAS FROM THE MAYFIELD AREA TO JUST SOUTHWEST OF MURRAY. MOVEMENT OF THE ACTIVITY WAS SLOWLY EAST TO NORTHEAST AT 5 MPH. THROUGH MID AFTERNOON...SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS WEST KENTUCKY AND SOUTHERN ILLINOIS...ESPECIALLY ALONG INTERSTATE 24 NEAR VIENNA...SOUTH TOWARD THE WESTERN END OF THE LAND BETWEEN THE LAKES AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PEA TO MARBLE SIZE HAIL. STORMS WILL ALSO BE CAPABLE OF VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. THE HEAVY RAIN COULD LEAD TO MINOR WATER PROBLEMS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
The Paducah radar (KPAH), 41 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
1 flash flood. Local standard time, as filed.
Water was reported over roads in the Burna area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26889.